Alert archive / Mississippi / Tornado Warnings in 2006
Tornado Warning 56, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Oct 27, 2006, 6:05 AM CDT for Jackson County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 27, 2006, 6:05 AM CDT (11:05 UTC)
- Expired
- Oct 27, 2006, 6:30 AM CDT
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Jackson County, MS
The radar
The Mobile radar (KMOB), 52 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 271105
TORLIX
MSC059-271130-
/O.NEW.KLIX.TO.W.0056.061027T1105Z-061027T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
605 AM CDT FRI OCT 27 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI
THIS INCLUDES THE CITY OF OCEAN SPRINGS
* UNTIL 630 AM CDT
* AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OCEAN
SPRINGS...OR ABOUT NEAR BILOXI...MOVING NORTHEAST AT 50 MPH.
* THE TORNADO IS WILL BE NEAR...
VANCLEAVE BY 615 AM CDT
6 MILES NORTHWEST OF WADE BY 625 AM CDT
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3039 8888 3034 8877 3040 8866 3074 8845
3074 8880
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Oct 27, 3:20 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Oct 27, 3:20 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
320 AM CDT FRI OCT 27 2006
.DISCUSSION...
EARLY THIS MORNING THE SURFACE LOW WAS OVER EASTERN OKLAHOMA WITH
A WARM FRONT EXTENDING INTO EAST-CENTRAL LOUISIANA AND THE COLD
FRONT SOUTHWARD ACROSS EAST TEXAS. EXTENSIVE LIGHT TO MODERATE
SHOWERS/THUNDERSTORMS CONTINUE TO TRAIN ACROSS SOUTHWEST
MISSISSIPPI AND PORTIONS OF EAST-CENTRAL LOUISIANA. THIS IS
LEADING TO SOME LOCALIZED FLOODING...THEREFORE THE FLASH FLOOD
WATCH WILL BE CONTINUED THROUGH THIS MORNING. MODELS GENERALLY
AGREE ON PUSHING THE FRONT THROUGH MOST OF THE AREA BY EARLY
AFTERNOON AND THEN THROUGH COASTAL MISSISSIPPI THIS AFTERNOON.
THERE REMAINS ENOUGH INSTABILITY IN THE AREA FOR THE POTENTIAL OF
SOME SEVERE STORMS WITH DAMAGING WINDS INTO THE MORNING HOURS.
THANKFULLY WE DONT STILL HAVE THE 603 M2/S2 0-3KM SR HELICITY THAT
WE DID YESTERDAY MORNING AT LIX. THE THREAT OF FLOODING CONTINUES
AHEAD OF THE FRONTAL PASSAGE LATER TODAY. SOME LIGHT SHOWER
ACTIVITY MAY CONTINUE BEHIND THE FRONT THIS AFTERNOON AS THE
UPPER-LEVEL TROUGH MOVES ACROSS THE AREA. BEHIND THIS
SYSTEM...WINDS WILL REMAIN STRONG OUT OF THE NORTHWEST INTO
SATURDAY MORNING AND KEEP SMALL CRAFT ADVISORIES IN THE COASTAL
WATERS. THE REST OF THE WEEKEND INTO HALLOWEEN LOOK TO BE FAIRLY
MILD AS SURFACE HIGH PRESSURE SLIDES EASTWARD ACROSS THE GULF
COAST. RAIN CHANCES RETURN BY THE MIDDLE OF NEXT WEEK WITH THE
RETURN FLOW AND A SURFACE LOW DEVELOPING OVER THE LOWER
MISSISSIPPI VALLEY TO TENNESSEE VALLEY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 49 71 45 / 80 5 0 0
BTR 74 50 71 47 / 80 5 0 0
MSY 79 55 71 52 / 90 5 0 0
GPT 77 51 71 47 / 100 5 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR LAZ034-LAZ035-LAZ036-
LAZ037-LAZ038-LAZ039-LAZ046-LAZ047-LAZ048-LAZ049-LAZ050.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
MS...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR MSZ068-MSZ069-MSZ070-
MSZ071.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ530-GMZ550-
GMZ555-GMZ570-GMZ575.
&&
25Hazardous weather outlook, Oct 27, 5:41 AM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 541 AM CDT FRI OCT 27 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-281100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 541 AM CDT FRI OCT 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORMS EMBEDDED WITHIN AN EASTWARD MOVING SQUALL LINE WILL CONTINUE TO MOVE ACROSS THE AREA THIS MORNING. THERE IS A POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS WITHIN THE SQUALL LINE WITH THE MAIN THREAT BEING DAMAGING WINDS. ISOLATED TORNADOES MAY ALSO OCCUR WITH THUNDERSTORMS THAT DEVELOP AHEAD OF THE SQUALL LINE. RAINFALL... HEAVY RAINFALL WILL CONTINUE ACROSS THE NORTHWESTERN THIRD OF THE OUTLOOK AREA THIS MORNING. RAINFALL AMOUNTS FROM 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED ACROSS PORTIONS OF EAST- CENTRAL AND SOUTHEAST LOUISIANA AND ACROSS EXTREME SOUTHWEST MISSISSIPPI. FLASH FLOODING IS POSSIBLE ACROSS THESE AREAS WHERE HEAVY RAINFALL DEVELOPS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS AND TIDAL LAKES FOR STRONG SOUTHERLY WINDS AHEAD OF THE COLD FRONT INTO THIS AFTERNOON...THEN NORTHWESTERLY WINDS BEHIND THE FRONT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH SATURDAY MORNING FOR STRONG NORTHWESTERLY WINDS BEHIND THE COLD FRONT. THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Oct 27, 5:52 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 552 AM CDT FRI OCT 27 2006 MSZ080>082-271125- HANCOCK-HARRISON-JACKSON- 552 AM CDT FRI OCT 27 2006 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS COASTAL MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS STRETCHING FROM EAST-CENTRAL HANCOCK COUNTY TO BILOXI WILL CONTINUE TO MOVE TO THE NORTHEAST AT 40 MPH. THESE STORMS CONTAIN BRIEF HEAVY RAINFALL AND GUSTY WINDS UP TO 50 MPH. THESE STORMS WILL AFFECT SAUCIER...OCEAN SPRINGS...AND VANCLEAVE BEFORE 615 AM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THESE POTENTIALLY DANGEROUS STORMS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 6:02 AM CDT | Tornado Warning | LIX | Pike, Walthall | 58 min |
| Oct 27, 6:59 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 61 min |
| Oct 27, 7:37 AM CDT | Tornado Warning | LIX | Pearl River | 23 min |
| Oct 27, 7:54 AM CDT | Severe Thunderstorm Warning | LIX | Hancock | 36 min |
| Oct 27, 8:01 AM CDT | Tornado Warning | LIX | Pearl River | 14 min |
| Oct 27, 8:21 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 54 min |
Nearby
Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.